I was diagnosed with anxiety and panic disorder 2 1/2 years ago, and I have been taking Lexapro at 10 mg per day ever since. The medicine has really seemed to have helped my life in all aspects. Whether it has really helped or if this is some kind of placebo effect, I am unsure. I still have moments of reasonable stress at work, but who doesn't...most importantly, I don't have panic attacks anymore. I have had no bad side effects to speak of, and I have only undergone positive changes with this medicine. The thing is, I ask myself why change a good thing?? Why can't I just stay on this stuff for the rest of my life??? But I don't want to wake up 15 years down the road with cancer or Parkinson's Disease or worse just because I stayed on the med for too long. Do any of you have any suggestions or know of any people's experiences with long term effects of ssri use?? What about studies you have heard of??? I know these drugs have not been around forever but still.....I have alot of life ahead of me (hopefully).... I am only 24 years old. Do you think I should try to wean myself off soon??? Also I don't want to go back to the way I was before. Please help!!
There's no evidence of long-term damage from their use, but no good studies, either. Theoretically, they can affect the liver, but I assume you're getting regular physicals to check that. On the other hand, you know what anxiety attacks do to your life, so stay on the Lexapro.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.